6 answers

Any Experiences with "Risperdal" in Children?

I have an 8 year old that has just been prescribed Risperdal. I am really terrified by the side affects that "could" happen. Does anyone have any personal experience with a child on this medication?

What can I do next?

More Answers

Hi G., My daughter used to be on risperdal. She is now 12, and was put on it when she was 7. It worked very well for her. Although there was the side effect of weight gain. She has since been taken off of the risperdal, once she was taken off, all of the weight came off as well. But the medication itself did work well for a while. I hope that I have helped some
D.

1 mom found this helpful

My 13 y/o takes risperdal and the only side effect we see is that she gets sleepy a few hours after taking it. We just give it to her at dinner time so it's not an issue. It works well for her, keeps her stabilized better than she was before meds. We are still in the process of getting her exact prescriptions balanced out but we are really happy so far.

I personally don't have any experiances with children on Risperdal, however, I am very familiar with the medication. I strongly urge you to speak to the pharmacy where the medication is coming from. My pharmacy dispenses it (we may even be asked to dispense your son's) and we have quite a few children getting it. As a mother I can only imagine your fear, not only of the drug's side effects but of your son's condition itself. I wish you all the best and if you'd like to PM me on the side I can get you a few phone numbers that you may find indispensable.

I think if a medication worries you that you should definitely get a second opinion. I invested in a PDR book also. Prayer works wonders. It sounds as if the child may need to see a neurologist. God bless you. It is very smart to be cautious.

Well, I don't have any experiences with my own child, but I worked for a child psychiatrist in Fayetteville for many years and at a behavioral hospital for several years. Risperdal can have many side effects, but I have never seen any serious ones. Just make sure you follow the dosing directions exactly as prescribed and watch your child for any changes. If you see any negative changes, call the doctors office and let them know and figure out another solution or lower dosage together. Also, Risperdal may make your child gain weight so watch for that as well. I hope this helps.

My nephew is almost 8 and has been on risperdal for about a year now. If I had my choice he wouldn't be on it. It makes him sleep for hours after taking it. He didnt need it to begin with but his mother insists and with them living out of state there's not much my brother can do about it. But it has caused him to have abnormal sleeping patterns and he seems to be zoned out most of the time. He acts somewhat like a zombie!! I dont like it and I would never put my own child on it!

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.